Alert archive / Nebraska / Red Flag Warnings in 2012

Red Flag Warning 16, NWS Hastings, NE

June 27, 20126 counties in Kansas; 11 counties in Nebraska

NWS Hastings, NE issued this red flag warning at Jun 27, 2012, 3:54 AM CDT for 6 counties in Kansas; 11 counties in Nebraska. It took effect at Jun 27, 2012, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2012, 3:54 AM CDT (08:54 UTC)
In effect from
Jun 27, 2012, 11:00 AM CDT
Expired
Jun 27, 2012, 9:00 PM CDT
In force
10 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Clay County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Nuckolls County, NE, Phelps County, NE, Thayer County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 42 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
3886 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WWUS83 KGID 270854
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
354 AM CDT WED JUN 27 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE
HUMIDITY...GUSTY SOUTHWEST WINDS AND DRY VEGETATION WILL PROMOTE
CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF NORTH
CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA.

KSZ005>007-017>019-NEZ082>086-271700-
/O.UPG.KGID.FW.A.0007.120627T1600Z-120628T0200Z/
/O.NEW.KGID.FW.W.0016.120627T1600Z-120628T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN-
FRANKLIN-WEBSTER-NUCKOLLS-
354 AM CDT WED JUN 27 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005...006...007...017...018...019...082...083...084...
085 AND 086...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER AND FIRE 
  WEATHER ZONE 086 NUCKOLLS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...RANGING FROM NEAR 101 TO 113.

* RELATIVE HUMIDITY...LESS THAN 20 PERCENT AND IN SOME LOCATIONS AS
  LOW AS 5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTHWEST
  WINDS... AND LOW RELATIVE HUMIDITY WILL PROMOTE EXPLOSIVE FIRE
  GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE
  CONTROL VERY QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ072>076-087-271700-
/O.NEW.KGID.FW.W.0016.120627T1600Z-120628T0200Z/
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-THAYER-
354 AM CDT WED JUN 27 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 072...073...074...075...076 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 072 GOSPER... 
  FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...
   FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY AND 
  FIRE WEATHER ZONE 087 THAYER.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...RANGING FROM NEAR 101 TO 108.

* RELATIVE HUMIDITY...LESS THAN 20 PERCENT.

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTHWEST
  WINDS... AND LOW RELATIVE HUMIDITY WILL PROMOTE EXPLOSIVE FIRE
  GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE
  CONTROL VERY QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
956 
WWUS83 KGID 271611
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1111 AM CDT WED JUN 27 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITY...
GUSTY SOUTHWEST WINDS AND DRY VEGETATION WILL PROMOTE CRITICAL
FIRE WEATHER CONDITIONS ACROSS NORTH CENTRAL KANSAS...AND
PORTIONS SOUTH CENTRAL NEBRASKA MAINLY SOUTH OF HIGHWAY 6.

KSZ005>007-017>019-NEZ072>076-082>087-280200-
/O.CON.KGID.FW.W.0016.000000T0000Z-120628T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
1111 AM CDT WED JUN 27 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...007...017...018...019...072...073...074...075...076...082...
083...084...085...086 AND 087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 076 CLAY...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE 
  WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND 
  FIRE WEATHER ZONE 087 THAYER.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...RANGING FROM NEAR 101 TO 113.

* RELATIVE HUMIDITY...LESS THAN 20 PERCENT AND IN SOME LOCATIONS 
  AS LOW AS 5 TO 10 PERCENT. 

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY SOUTHWEST 
  WINDS... AND LOW RELATIVE HUMIDITY WILL PROMOTE EXPLOSIVE FIRE 
  GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE 
  CONTROL VERY QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
599 
WWUS83 KGID 280158
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CDT WED JUN 27 2012

KSZ005>007-017>019-NEZ072>076-082>087-280300-
/O.EXP.KGID.FW.W.0016.000000T0000Z-120628T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
858 PM CDT WED JUN 27 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...072...073...074...075...076...082...083...
084...085...086 AND 087...

ALTHOUGH RELATIVE HUMIDITY LEVELS ARE LESS THAN 10 PERCENT IN SOME
LOCATIONS...WIND SPEEDS HAVE DECREASED SIGNIFICANTLY AND WILL
CONTINUE TO DECREASE INTO THE OVERNIGHT. 

$$

HEINLEIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Jun 27, 12:58 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 27, 12:58 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1258 AM CDT WED JUN 27 2012

.AVIATION...06Z KGRI TAF. VFR CONDITIONS ARE EXPECTED THROUGH THE
TAF VALID PERIOD WITH CLEAR TO MOSTLY CLEAR SKIES. SOUTH WINDS
THIS MORNING WILL GRADUALLY BECOME MORE SOUTHWEST THROUGH THE
MORNING HOURS EVENTUALLY BECOMING WEST BY MID AFTERNOON...AND THEN
NORTHERLY BEHIND A COLD FRONT BY LATE AFTERNOON INTO THE EVENING
HOURS.

&&

.PREV DISCUSSION... /ISSUED 1041 PM CDT TUE JUN 26 2012/

UPDATE...UPDATED THE FORECAST TO REMOVE HEAT ADVISORY AND RED
FLAG WARNING FROM THIS EVENING. ALSO DECREASED SKY COVER EVEN MORE
FOR TONIGHT AND WEDNESDAY.

PREV DISCUSSION... /ISSUED 409 PM CDT TUE JUN 26 2012/

SHORT TERM....SHORT TERM...THROUGH WEDNESDAY EVENING...THE RIDGE
OF HIGH PRESSURE ACROSS THE REGION THIS AFTERNOON IS EXPECTED TO
WEAKEN OVER THE NEXT 24 HOURS AS THE UPPER LEVEL LOW ACROSS THE
PACIFIC NORTHWEST TRACKS NORTHEASTWARD. IN THE LOWER LEVELS OF THE
ATMOSPHERE...A WARM FRONT/DRY LINE ACROSS WESTERN PORTIONS OF THE
FORECAST AREA THIS AFTERNOON IS EXPECTED TO LIFT NORTHEASTWARD
THROUGH THE EVENING HOURS...AHEAD OF A COLD FRONT IS EXPECTED TO
DROP DOWN FROM THE NORTH ON WEDNESDAY. WITH THE DRY AND WARM
CONDITIONS EXPECTED TO CONTINUE INTO TOMORROW AHEAD OF THE
APPROACHING COLD FRONT...WENT AHEAD AND ISSUED ANOTHER HEAT
ADVISORY FOR ROUGHLY THE SOUTHERN HALF OF THE FORECAST AREA AND
EXTREME EASTERN SECTIONS...WHERE DEW POINTS WILL BE MORE ELEVATED.
IN ADDITION...ALSO ISSUED A FIRE WEATHER WATCH FOR ROUGHLY THE
SOUTHERN TIER OF NEBRASKA COUNTIES AND NORTH CENTRAL KANSAS...AS
THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY SOUTHERLY
WINDS AHEAD OF THE FRONT...ARE LIKELY TO RESULT IN ANOTHER
CRITICAL FIRE WEATHER DAY. OTHER THAN THE HOT AND DRY
CONDITIONS...NO PRECIPITATION IS EXPECTED IN THE NEAR TERM WITH
THE PASSAGE OF THE FRONT AS THE ATMOSPHERE IS EXPECTED TO REMAIN
TOO CAPPED IN THE MID LEVELS TO SUPPORT ANY CONVECTIVE
ACTIVITY...AND SHORT TERM MODELS IN GOOD AGREEMENT SUPPORTING THIS
DRY FORECAST THROUGH 00Z TOMORROW EVENING.

LONG TERM...WEDNESDAY EVENING THROUGH NEXT TUESDAY.
OVERALL...MADE FEW CHANGES OF CONSEQUENCE TO THIS 6-DAY
PERIOD...WITH A CONTINUATION OF WELL-ABOVE NORMAL
TEMPERATURES...AND RATHER UNCERTAIN MAINLY SLIGHT CHANCES FOR
THUNDERSTORMS DURING THE THURS NIGHT THROUGH SAT NIGHT TIME FRAME.

STARTING OFF WEDNESDAY EVENING/NIGHT...FIRST OF ALL SEE SHORT TERM
SECTION ABOVE FOR DETAILS ON HEAT/FIRE HEADLINES. DESPITE
SOME...BUT NOT ALL MODELS DEPICTING STORMS BREAKING OUT IN OR JUST
NORTHWEST OF THE CWA...AM GOING TO STAY THE COURSE AND KEEP OUT OF
THE FORECAST FOR NOW...AS AM STILL SKEPTICAL THAT CONVECTIVE
INHIBITION CAN BE OVERCOME WITH 700MB MID LEVEL TEMPS STILL
ADVERTISED IN THE 14-17 C RANGE. IF STORMS WOULD HAPPEN TO
FORM...THEY WOULD BE VERY HIGH BASED AND LIKELY ACROSS THE
NORTHWEST 1/3 OF THE CWA OR SO. CERTAINLY IF THINGS LOOK MORE
FAVORABLE FOR DEVELOPMENT WITHIN THE CWA OVER THE NEXT 12-24
HOURS...A RATHER SHORT NOTICE INTRODUCTION OF THIS POSSIBILITY
MAY BE REQUIRED.

THURSDAY...CONTINUED TO KEEP STORM CHANCES BELOW THE MENTIONABLE
20 PERCENT THRESHOLD...BUT THIS WILL AGAIN NEED MONITORED FOR
POSSIBLE FUTURE INCLUSION...AS MODEL CONSENSUS KEEPS AN EAST-WEST
SURFACE FRONT SOMEWHERE NEAR THE STATE LINE...AND MID LEVEL TEMPS
POSSIBLY COOL A DEGREE OR TWO AS A WEAK MID LEVEL WAVE ENTERS THE
REGION...AND CONTINUES TO FLATTEN THE RIDGE A BIT. STILL
THOUGH...FORCING TO BREAK THROUGH THE CAP IS FAIRLY MINIMAL AND
JUST NOT WILLING TO PUT ANYTHING IN YET. FOR HIGH TEMPS
THURSDAY...TIGHTENED THE TEMP GRADIENT A LITTLE BIT ON EITHER SIDE
OF THE SURFACE FRONT...RANGING FROM MID 90S NORTH OF INTERSTATE 80
TO 100-109 IN NORTH CENTRAL KS AND NEAR THE STATE LINE. IT
CERTAINLY APPEARS THAT ANOTHER HEAT ADVISORY WILL BE NEEDED FOR
PARTS OF THIS AREA...BUT WITH ONGOING HEADLINES ALREADY OUT FOR
TODAY/TOMORROW WILL HOLD OFF FOR NOW. IN ADDITION...RELATIVE
HUMIDITY VALUES COULD AGAIN REACH CRITICAL FIRE WEATHER THRESHOLDS
MAINLY IN KS COUNTIES...BUT WIND SPEEDS ARE A BIT MORE MARGINAL
AND MAY FALL SHORT OF RED FLAG WARNING CRITERIA.

THE SHORT STORY FOR THURSDAY NIGHT THROUGH SATURDAY NIGHT INVOLVES
THE CONTINUATION OF MAINLY SLIGHT THUNDERSTORM CHANCES ACROSS MOST
OF THE CWA...ALTHOUGH CONFIDENCE IN SEEING MUCH OF ANYTHING DURING
SOME OF THESE PERIODS IS CERTAINLY SHAKY AT BEST. ALTHOUGH CAPPING
REMAINS STRONG...THIS TIME FRAME WILL FEATURE A FEW MORE SLIGHTLY
STRONGER MID LEVEL WAVES MOVING THROUGH THE QUASI-ZONAL FLOW TO
THE NORTH OF THE SOUTHERN CONUS RIDGE. CERTAINLY ANY STORMS THAT
MIGHT POP DURING THE LATE AFTERNOON AND EVENING COULD CARRY AT
LEAST AN ISOLATED SEVERE THREAT WITH HIGH CAPE AND DEEP LAYER
SHEAR IN THE BALLPARK OF 30KT. WE ARE AT LEAST A FEW DAYS AWAY
FROM GETTING A BETTER HANDLE ON THE SPECIFICS...INCLUDING WHETHER
THESE STORM CHANCES ARE EVEN WORTHY OF STILL CARRYING. TEMPERATURE
WISE...ALTHOUGH NOT LOOKING QUITE AS HOT INTO THE WEEKEND WITH
THE RIDGE CENTERED SLIGHTLY FARTHER SOUTH...ITS NOT MUCH COOLER BY
ANY MEANS...WITH WIDESPREAD MAINLY MID 90S IN NEBRASKA ZONES...AND
NEAR 100 IN KS.

SUNDAY THROUGH TUESDAY...KEPT THE FORECAST DRY FOR NOW...BUT DON/T
BE SURPRISED TO SEE MORE SLIGHT STORM CHANCES EVENTUALLY CREEP
INTO THE GRIDS...ESPECIALLY TOWARD TUESDAY IF THE GFS SOLUTION OF
BRINGING IN SOME COOLER MID LEVEL AIR AND A NORTHWEST FLOW
SHORTWAVE PANS OUT. HIGHS CONTINUE WELL INTO THE 90S
MON-TUES...BUT EARLY INDICATIONS ARE THAT NEXT WEEK WILL BE
OVERALL SLIGHTLY COOLER THAN THIS WEEK WILL END UP BEING...BUT
MAYBE NOT BY MUCH.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM 11 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR NEZ082>086.

     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
     FOR NEZ049-064-076-077-082>087.

KS...FIRE WEATHER WATCH FROM 11 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR KSZ005>007-017>019.

     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
     FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, Jun 26, 10:49 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1049 PM CDT TUE JUN 26 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1049 PM CDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...EXPECT AFTERNOON AND EARLY EVENING HEAT INDEX
VALUES OF 100 TO 107 DEGREES TO CONTINUE ACROSS PARTS OF THE
OUTLOOK AREA...BUT ESPECIALLY ACROSS PORTIONS OF NORTH CENTRAL
KANSAS AND EXTREME SOUTHERN PORTIONS OF SOUTH CENTRAL
NEBRASKA...WHERE A HEAT ADVISORY IS IN EFFECT. IN ADDITION...AN
ELEVATED TO POSSIBLY CRITICAL FIRE DANGER IS EXPECTED...MAINLY
ACROSS NORTH CENTRAL KANSAS AND EXTREME SOUTHERN PORTIONS OF
SOUTH
CENTRAL NEBRASKA...WHERE A FIRE WEATHER WATCH IS IN EFFECT AT
THIS
TIME.

FOR THURSDAY AND FRIDAY...AFTERNOON AND EARLY EVENING HEAT INDEX
VALUES NEAR 105 DEGREES OR HIGHER ARE AGAIN ANTICIPATED ACROSS
MUCH OF NORTH CENTRAL KANSAS...AND FOR PARTS OF SOUTH CENTRAL
NEBRASKA MAINLY NEAR THE KANSAS BORDER. ALSO ON THURSDAY AND
FRIDAY...AN ELEVATED TO POSSIBLY CRITICAL FIRE DANGER WILL
CONTINUE...MAINLY IN NORTH CENTRAL KANSAS.

MAINLY SLIGHT THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA
BETWEEN THURSDAY NIGHT AND SATURDAY NIGHT. ALTHOUGH THE COVERAGE
OF STORMS WOULD LIKELY BE RATHER LIMITED...STRONG TO SEVERE
THUNDERSTORMS CANNOT BE RULED OUT AT SOME POINT DURING THIS TIME
FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI/PFANNKUCH/HEINLEIN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:37 PM CDTExcessive Heat WarningGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith51 hr

Nearby

Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Kansas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.